I was experiencing mild-moderate anxiety and was prescribed Zoloft. Within 5 days I had severe insomnia and after 4 days of no sleep I went to urgent care. They said I had a sensitivity to Zoloft and to immediately stop taking it (I had been on it 10 days). I was prescribed Ativan and Ambien but could not sleep for more than 2 hours using them. I went drug free for 3 days and did not sleep at all. I was then prescribed Paxil along with the Ativan and the severe insomnia continued. When I close my eyes to sleep I feel hyperaroused and usually end up in a panic attack. I ended up with a psychiatrist who said I am also sensitive to Paxil and was told to immediately stop it (she didn't know why they prescribed me another SSRI when I showed sensitivity to it). Despite all that I try I cannot fall asleep without drugs because I am hyperaroused (my eyes don't want to close and I have panic attacks). I can get some sleep with 1 mg of Ativan but my body has started reacting to it as well. They tried me on Seroquel last night (25 mg) and I still had to take 0.5 mg Ativan to sleep. Today I am super hung over. I don't know how to undo the damage that was done to my CNS by the Zoloft/Paxil. I cannot sleep and have a lot of anxiety that comes and goes. One month ago my life was okay except for some moderate anxiety. Now I feel like I'm going to have a nervous breakdown. Does anyone have any help or advice for me?
I think that after one month it may be a little premature to talk about permanent injury from medication for anxiety. The effects of the Zoloft and Paxil will have to wear off naturally as your brain chemistry readjusts itself. I sincerely doubt that you have suffered anything that time will not resolve.
PS. I do appreciate the frustration of taking medication that seems to make things worse.
It doesn’t sound like you have cns damage. It sounds like you’re manic, and the SSRIs boosted your mood. Keep with the seroquel and Ativan this weekend, and if you still can’t sleep, call and ask the doctor if you should go in patient. Remember the SSRIs that you were prescribed don’t just disappear the moment you stop taking them. They stay in your blood for a few days.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Jun 2012 • 8 answers
Is it better to take Zoloft at night? Does anyone have alot of insomnia with it? Have severe anxieC?
Posted 13 Jan 2015 • 3 answers
Posted 25 Feb 2015 • 2 answers
Posted 11 Aug 2015 • 2 answers
Posted 15 Jun 2017 • 1 answer